Alert archive / Indiana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 131, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Dec 21, 2013, 8:28 PM EST for Decatur County, Jackson County, Jennings County, Indiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 21, 2013, 8:28 PM EST (01:28 UTC)
- Expired
- Dec 21, 2013, 9:15 PM EST
- In force
- 47 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Decatur County, IN, Jackson County, IN, Jennings County, IN
The radar
The Indianapolis radar (KIND), 101 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 136 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
540
WUUS53 KIND 220128
SVRIND
INC031-071-079-220215-
/O.NEW.KIND.SV.W.0131.131222T0128Z-131222T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
828 PM EST SAT DEC 21 2013
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DECATUR COUNTY IN CENTRAL INDIANA...
SOUTHEASTERN JACKSON COUNTY IN SOUTH CENTRAL INDIANA...
JENNINGS COUNTY IN SOUTHEAST INDIANA...
* UNTIL 915 PM EST
* AT 824 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHEAST OF PAOLI TO 24 MILES SOUTH OF
SALEM...AND MOVING NORTHEAST AT 80 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SEYMOUR...BROWNSTOWN...NORTH VERNON...VERNON...VALLONIA...
CROTHERSVILLE...PARIS CROSSING...HAYDEN...SCIPIO...COUNTRY SQUIRE
LAKES...BUTLERVILLE...WESTPORT...NEBRASKA...MILLHOUSEN AND
NEWPOINT.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 37 AND 53.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 141 AND 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 3872 8588 3874 8584 3880 8579 3882 8561
3885 8560 3888 8553 3891 8553 3891 8545
3919 8543 3927 8529 3937 8529 3912 8566
3877 8626 3878 8618 3876 8612 3878 8609
3876 8604 3875 8591
TIME...MOT...LOC 0128Z 225DEG 68KT 3872 8632 3831 8605
HAIL...<.75IN
WIND...60MPH
$$
RYAN3 follow-up statements
998
WWUS53 KIND 220146
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
846 PM EST SAT DEC 21 2013
INC031-071-079-220215-
/O.CON.KIND.SV.W.0131.000000T0000Z-131222T0215Z/
JENNINGS IN-JACKSON IN-DECATUR IN-
846 PM EST SAT DEC 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
DECATUR...SOUTHEASTERN JACKSON AND JENNINGS COUNTIES UNTIL 915 PM
EST...
AT 844 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BROWNSTOWN TO 12 MILES SOUTH OF SCOTTSBURG...AND
MOVING NORTHEAST AT 80 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SEYMOUR...NORTH VERNON...VERNON...CROTHERSVILLE...PARIS CROSSING...
HAYDEN...SCIPIO...COUNTRY SQUIRE LAKES...BUTLERVILLE...WESTPORT...
NEBRASKA...MILLHOUSEN AND NEWPOINT.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 37 AND 53.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 141 AND 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 3875 8591 3876 8604 3878 8609 3876 8612
3878 8618 3877 8626 3912 8566 3937 8529
3927 8529 3919 8543 3891 8545 3891 8553
3888 8553 3885 8560 3882 8561 3880 8579
3874 8584 3872 8588
TIME...MOT...LOC 0146Z 225DEG 68KT 3896 8600 3854 8574
HAIL...<.75IN
WIND...60MPH
$$
RYAN337
WWUS53 KIND 220202
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
902 PM EST SAT DEC 21 2013
INC071-220211-
/O.CAN.KIND.SV.W.0131.000000T0000Z-131222T0215Z/
JACKSON IN-
902 PM EST SAT DEC 21 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JACKSON COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3919 8543 3891 8545 3891 8553 3888 8553
3888 8556 3886 8557 3885 8560 3882 8561
3881 8571 3882 8573 3880 8579 3904 8580
3937 8530 3927 8529
TIME...MOT...LOC 0201Z 225DEG 68KT 3916 8573 3873 8548
$$
INC031-079-220215-
/O.CON.KIND.SV.W.0131.000000T0000Z-131222T0215Z/
JENNINGS IN-DECATUR IN-
902 PM EST SAT DEC 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
DECATUR AND JENNINGS COUNTIES UNTIL 915 PM EST...
AT 859 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES SOUTHEAST OF COLUMBUS TO 8 MILES SOUTHWEST OF
MADISON...AND MOVING NORTHEAST AT 80 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
VERNON...BUTLERVILLE...WESTPORT...NEBRASKA...MILLHOUSEN AND NEWPOINT.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 141 AND 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 3919 8543 3891 8545 3891 8553 3888 8553
3888 8556 3886 8557 3885 8560 3882 8561
3881 8571 3882 8573 3880 8579 3904 8580
3937 8530 3927 8529
TIME...MOT...LOC 0201Z 225DEG 68KT 3916 8573 3873 8548
HAIL...<.75IN
WIND...60MPH
$$
RYAN327
WWUS53 KIND 220218
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
918 PM EST SAT DEC 21 2013
INC031-079-220226-
/O.EXP.KIND.SV.W.0131.000000T0000Z-131222T0215Z/
JENNINGS IN-DECATUR IN-
918 PM EST SAT DEC 21 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DECATUR AND
JENNINGS COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA. HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.
LAT...LON 3919 8543 3891 8545 3891 8553 3888 8553
3888 8556 3886 8557 3885 8560 3882 8561
3881 8571 3882 8573 3880 8579 3904 8580
3937 8530 3927 8529
TIME...MOT...LOC 0202Z 225DEG 68KT 3917 8570 3874 8546
$$
RYANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 21, 5:30 PM EST, 2 hours 58 minutes earlier.
Area forecast discussion, Dec 21, 5:30 PM EST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 530 PM EST SAT DEC 21 2013 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 236 PM EST SAT DEC 21 2013 A LOW PRESSURE TROUGH WITH SERIES OF PRESSURE CENTERS FROM TEXAS TO INDIANA WILL ORGANIZE INTO ONE PRIMARY LOW PRESSURE SYSTEM TONIGHT OVER INDIANA THEN MOVE INTO NEW ENGLAND SUNDAY. COLD HIGH PRESSURE WILL FOLLOW FOR EARLY NEXT WEEK. ANOTHER MUCH WEAKER CLIPPER TYPE SYSTEM WILL MOVE SOUTHEAST INTO THE GREAT LAKES MIDWEEK PRODUCING SOME LIGHT SNOW FOLLOWED BY REINFORCING COLD CANADIAN AIR TO END THE UPCOMING WEEK. AFTER MILDER THAN NORMAL TEMPERATURES IN THE COMING 24 HOURS...TEMPERATURES WILL RETURN TO NEAR OR BELOW NORMAL FOR MOST OF NEXT WEEK. && .NEAR TERM /TONIGHT/... ISSUED AT 236 PM EST SAT DEC 21 2013 SLIGHT DIFFERENCES REMAIN IN MODEL SOLUTIONS AS USUAL AND WILL AVERAGE THESE. SOME HINTS AT CURRENT RADAR DISPLAYING PRECIP SIMILAR TO DIVERGENT PRECIP FORECASTS FROM MODELS LENDING TO NEED FOR AVERAGING. WATER VAPOR SHOWING WELL DEFINED UPPER SYSTEM OVER TEXAS WITH MOISTURE CONNECTION INTO TROPICS TIES WITH CLIMATOLOGICAL MAX FOR PRECIPITABLE WATER FOR OUR AREA. STRONG THERMAL GRADIENT ACROSS LOW PRESSURE TROUGH IN OHIO VALLEY COUPLED WITH 60+ KNOT 850 JET ACROSS KENTUCKY THAT GFS STRENGTHENS TO 90 KTS THIS EVENING STILL LEND CREDENCE TO QUITE A BIT MORE HEAVY RAIN TO COME THIS EVENING. WITH STRENGTH OF THESE FEATURES WE STILL RUN THE RISK OF SOME THUNDER IN SOUTH CENTRAL AND SOUTHEAST COUNTIES THIS EVENING. ALL MODELS STILL SHOW DRY SLOT PUNCH IN BEHIND SURFACE LOW THAT COMES TOGETHER OVER CENTRAL INDIANA LATE THIS EVENING. THIS INDICATES FAIRLY QUICK SHUT DOWN OF SIGNIFICANT RAIN ACCUMULATION BY OR SHORTLY AFTER MIDNIGHT. SLIGHT TEMPERATURE RISE TO ACCOMPANY LOW PRESSURE MOVING IN ALONG WITH A SWITCH TO SOUTH WINDS IN SOUTHEAST COUNTIES FOLLOWED BY SWING TO SOUTHWEST WINDS AS OCCLUDED FRONT SWEEPS ACROSS AFTER MIDNIGHT AND SURFACE LOW MOVES TO NORTHERN OHIO. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... ISSUED AT 236 PM EST SAT DEC 21 2013 MODELS IN FAIR AGREEMENT WITH A BLEND OF ALL USED. NO MAJOR CONCERNS HERE OUTSIDE OF WHETHER ANY SNOW ACCUMULATION WOULD OCCUR SUNDAY EVENING. ONGOING SMALL STREAM AND RIVER FLOODING EXPECTED. SUNDAY AND SUNDAY NIGHT...LOW PRESSURE WRAP-AROUND MOISTURE REMAINS NORTHWEST OF CENTRAL INDIANA MOST OF THE DAY THEN TAIL SWEEPS ACROSS SUNDAY NIGHT. STILL EXPECT ABUNDANT CLOUD COVER WITH LOTS OF LOW LEVEL MOISTURE REMAINING AND PERHAPS A FEW LIGHT RAIN SHOWERS AT TIMES SUNDAY. AS COLDER AIR CONTINUES FILTERING IN...SNOW SHOWERS MAY BE POSSIBLE VERY LATE IN THE DAY AND CONTINUE INTO THE EVENING. DOUBT ANY ACCUMULATION WILL OCCUR GIVEN WARMER AND WETTER GROUND BACK IN PLACE AND SNOW SHOWERS EXPECTED TO BE LIGHT. MONDAY INTO TUESDAY...HIGH PRESSURE WILL TAKE CONTROL. ONLY QUESTION WILL BE DIRECTION OF WIND FLOW ACROSS LAKE MICHIGAN. MOST MODELS KEEP FLOW FROM THE NORTHWEST AND LAKE EFFECT SNOW SHOWERS NORTH OF OUR AREA. SOUTHERN COUNTIES SHOULD SEE SOME SUNSHINE UNDER THE INFLUENCE OF THE RIDGE AXIS. WITH ARCTIC AIR RETURNING...HAVE TEMPERED TEMPERATURE DOWNWARD TREND A LITTLE DUE TO WARM MOIST GROUND BACK IN PLAY. SO IT WILL GET MUCH COLDER BUT SINGLE DIGITS LOWS SHOULD BE CONFINED TO NORTHERN COUNTIES. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... ISSUED AT 149 PM EST SAT DEC 21 2013 HIGH PRESSURE WILL BE A DOMINANT FORCE THROUGH MUCH OF THE LONG TERM PERIOD. ONLY SYSTEM OF NOTE IS AN UPPER LEVEL LOW AND ASSOCIATED WEAK SURFACE REFLECTION THAT MODELS PROG INTO THE GREAT LAKES WEDNESDAY NIGHT INTO THURSDAY. FOR NOW...WITH VERY LIMITED MOISTURE AND MODEL DISCREPANCIES CONTINUE TO BE UNABLE TO JUSTIFY MORE THAN SLIGHT CHANCE POPS FOR A FEW LIGHT SNOW SHOWERS. TEMPERATURES SHOULD BE NEAR TO BELOW NORMAL WITH UPPER LEVEL FLOW GENERALLY CYCLONIC TO QUASIZONAL. ALLBLEND HANDLED THIS WELL AND FEW CHANGES WERE REQUIRED. && .AVIATION /DISCUSSION FOR THE 220000Z TAFS/... ISSUED AT 530 PM EST SAT DEC 21 2013 STRONG LIFT ASSOCIATED WITH A 65-70 KT LOW LEVEL JET LOCATED ROUGHLY ALONG THE OHIO RIVER WILL CONTINUE TO GENERATE MODERATE TO HEAVY RAIN ACROSS THE TAF SITES THIS EVENING. DRY SLOT WRAPPING INTO THE UPPER SYSTEM EXPECTED TO MOVE OVERHEAD AROUND 220600Z...SO MOST OF THE SIGNIFICANT PRECIPITATION SHOULD TAPER OFF TO LIGHT RAIN/DRIZZLE BY THAT TIME. MODEL DATA SUGGEST SOME ELEVATED INSTABILITY MAY EXIST OVER THE SOUTHERN PARTS OF THE AREA THIS EVENING...SO THERE IS A LOW POTENTIAL FOR SOME EMBEDDED LIGHTNING STRIKES...MAINLY IN THE KBMG/KIND AREAS. GENERALLY IFR CEILINGS EXPECTED TONIGHT AROUND 006 AGL. THESE CEILINGS MAY TEND TO LOWER INTO THE LIFR CATEGORY FOR A PERIOD AFTER PRECIPITATION DIMINISHES AND BEFORE PASSAGE OF SURFACE LOW...AROUND 220900Z. LOWER CONFIDENCE IN WIND FORECAST THIS EVENING...ESPECIALLY AT KBMG/KIND WITH FRONTAL SYSTEM HUNG UP OVER SOUTHEAST INDIANA. WILL KEEP SURFACE WINDS FROM AN EAST/NORTHEAST DIRECTION AT THESE TAF SITES FOR NOW...BUT IF FRONT SHIFTS BACK MORE THAN EXPECTED...SURFACE WINDS MAY SHIFT TO THE SOUTH WITH GUSTS AROUND 20 KTS POSSIBLE. FINALLY...CONCERN FOR LOW LEVEL WIND SHEAR...ESPECIALLY AT KBMG/KIND WHERE PROFILERS SUGGEST THE FRONTAL INVERSION IS AROUND 020. MODEL DATA SUGGEST THE CORE OF THE LOW LEVEL JET WILL REMAIN SOUTH OF THE TAF SITES TONIGHT...SO WILL HOLD OFF ON A LOW LEVEL WIND SHEAR MENTION AT THIS TIME. && .HYDROLOGY... FLOOD WATCH WILL CONTINUE INTO SUNDAY MORNING. RIVER FLOOD WARNINGS IN PLACE FOR ALL RIVERS. AREAL FLOOD WARNINGS ALSO IN PLACE FOR MOST COUNTIES. HEAVY RAINS FRIDAY EVENING PRIMED THE WELL EARLY AND BROUGHT SMALL STREAMS UP EARLIER THAN EXPECTED. WITH CONTINUED RAIN TODAY...MOST SMALL STREAMS HAVE REACHED ACTION STAGE AND MOST...EXPECT PERHAPS FOR FAR NORTH...WILL GO INTO FLOOD IF THEY ARE NOT ALREADY. WEATHER SYSTEM CAUSING THIS WILL STILL BRING 1 TO 3 INCHES OF RAIN THROUGH MIDNIGHT TONIGHT TIED WITH HIGH AMPLITUDE AND HIGHLY ENERGETIC TROUGH IN PLACE OVER THE AREA. ENDING OF MAJORITY OF RAIN TONIGHT AND INJECTION OF OBSERVED PRECIPITATION INTO RIVER MODELS WILL HELP REFINE RIVER FORECASTS CREST HEIGHTS AND TIMING. && .IND WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH SUNDAY MORNING FOR INZ021-028>031-035>049- 051>057-060>065-067>072. && SYNOPSIS...TUCEK NEAR TERM...TUCEK SHORT TERM...TUCEK LONG TERM...NIELD AVIATION...JAS VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON TWITTER AND YOUTUBE AT: WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Dec 21, 12:56 PM EST, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1256 PM EST SAT DEC 21 2013 INZ021-028>031-035>049-051>053-060-067-221800- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-SULLIVAN- KNOX- 1256 PM EST SAT DEC 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. OUTLOOK: HEAVY RAIN WILL CONTINUE. A FLOOD WATCH IS IN EFFECT. FLOOD WARNINGS ARE IN EFFECT FOR SOME AREAS ALSO. HAZARDS: HEAVY RAIN WILL RESULT IN THE FLOODING OF FIELDS...ROADS AND STREAMS. TIMING: TODAY AND TONIGHT. DISCUSSION: LOW PRESSURE FROM TEXAS INTO THE OHIO VALLEY REGION REMAINS A FOCUS FOR PROLONGED RAIN THAT WILL BE HEAVY AT TIMES. THE RAIN WILL BE HEAVIEST LATE THIS AFTERNOON AND EVENING AND WILL AVERAGE 2 TO 4 INCHES ACROSS ALL OF CENTRAL INDIANA. EXPECT MORE FLOODING ISSUES TO DEVELOP ON MANY ROADS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. OUTLOOK: FLOODING WILL LIKELY REMAIN AN ISSUE IN FLOOD PRONE AREAS THROUGH SUNDAY. SOME LIGHT SNOW IS POSSIBLE LATE SUNDAY AFTERNOON THROUGH MONDAY AND AGAIN WEDNESDAY NIGHT AND THURSDAY. HAZARDS: FLOODED ROADS MAY STILL BE A PROBLEM IN MANY AREAS SUNDAY. SLICK SURFACES MAY OCCUR DUE TO LIGHT SNOW SUNDAY EVENING AND WEDNESDAY NIGHT. TIMING: FLOODING INTO SUNDAY OR EARLY IN THE WORK WEEK. LIGHT SNOW CHANCES ON SUNDAY AFTERNOON THROUGH MONDAY. DISCUSSION: PRECIPITATION CHANGE TO SNOW SUNDAY AFTERNOON WILL BE BRIEF AND MINIMAL SNOW ACCUMULATION IS EXPECTED. RIVER AND ROAD FLOODING WILL BE A CONCERN THROUGH MUCH OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED BUT REPORTS OF RAINFALL OR FLOODING TODAY AND TONIGHT WOULD BE APPRECIATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ054>057-061>065-068>072-221800- MORGAN-JOHNSON-SHELBY-RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 1256 PM EST SAT DEC 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. OUTLOOK: HEAVY RAIN WILL CONTINUE INTO THIS EVENING. A FLOOD WATCH AND FLOOD WARNINGS ARE IN EFFECT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS. HAZARDS: FLOODING OF FIELDS...ROADS AND STREAMS. LIGHTNING AND DAMAGING WINDS WILL BE THE THREATS FROM THUNDERSTORMS. TIMING: TODAY AND TONIGHT. DISCUSSION: LOW PRESSURE EXTENDING FROM TEXAS INTO THE OHIO VALLEY WILL REMAIN THE FOCUS FOR PROLONGED RAINS AND BRING THE POTENTIAL FOR THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING. THE RAIN WILL BE HEAVIEST LATE THIS AFTERNOON AND EVENING AND WILL AVERAGE 2 TO 4 INCHES ACROSS ALL OF CENTRAL INDIANA. EXPECT FLOODING ISSUES TO BECOME MORE WIDESPREAD IN FLOOD PRONE AREAS AND LAST THROUGH SUNDAY. RIVER FLOODING WILL LAST INTO LATE NEXT WEEK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. OUTLOOK: FLOODING WILL CONTINUE. LIGHT SNOW IS POSSIBLE LATE SUNDAY AFTERNOON THROUGH MONDAY AND AGAIN WEDNESDAY NIGHT AND THURSDAY. HAZARDS: FLOODING. SLICK SURFACES DUE TO LIGHT SNOW. TIMING: RIVER FLOODING MAY LAST MUCH OF THE WEEK. SMALLER STREAM FLOODING SHOULD SUBSIDE SUNDAY EVENING. LIGHT SNOW CHANCES ON SUNDAY AFTERNOON THROUGH MONDAY. DISCUSSION: PRECIPITATION CHANGE TO SNOW SUNDAY AFTERNOON WILL BE BRIEF AND MINIMAL SNOW ACCUMULATION IS EXPECTED. RIVER FLOODING WILL LAST THROUGH MUCH OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED BUT REPORTS OF RAINFALL OR FLOODING TODAY AND TONIGHT WOULD BE APPRECIATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) TUCEK
In the hours before
Local storm report, Dec 21, 6:56 PM EST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
656 PM EST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM FLOOD WASHINGTON 38.66N 87.17W
12/21/2013 DAVIESS IN EMERGENCY MNGR
ROADS FLOODED IN WASHINGTON AND THROUGHOUT COUNTY
&&
JASLocal storm report, Dec 21, 6:58 PM EST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
658 PM EST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HEAVY RAIN 2 NW STRAUGHN 39.83N 85.32W
12/21/2013 M3.07 INCH HENRY IN AMATEUR RADIO
STORM TOTAL RAINFALL. STILL RAINING HEAVY. 2.05 INCHES
HAS FALLEN SINCE MIDNIGHT.
&&
MMBLocal storm report, Dec 21, 7:06 PM EST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
706 PM EST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HEAVY RAIN 5 SW BLOOMINGTON 39.12N 86.59W
12/21/2013 M4.00 INCH MONROE IN TRAINED SPOTTER
STORM TOTAL SO FAR
&&
JASLocal storm report, Dec 21, 7:08 PM EST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
708 PM EST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM HEAVY RAIN BEECH GROVE 39.72N 86.09W
12/21/2013 M2.31 INCH MARION IN TRAINED SPOTTER
STORM TOTAL SINCE MIDNIGHT. LICK CREEK AT BANKFULL.
&&
JASLocal storm report, Dec 21, 7:15 PM EST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
715 PM EST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HEAVY RAIN BEECH GROVE 39.72N 86.09W
12/21/2013 M3.78 INCH MARION IN TRAINED SPOTTER
24 HOUR TOTAL ENDING AT 700 PM EST
&&
JASLocal storm report, Dec 21, 7:33 PM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
733 PM EST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM HEAVY RAIN 3 S PARAGON 39.35N 86.56W
12/21/2013 M3.66 INCH MORGAN IN COCORAHS
STORM TOTAL SO FAR. SOME COUNTY ROADS FLOODED. RAINFALL
RATE IS 1.66 INCHES.
&&
CORRECTED EVENT...REMARKS
MMBThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 7:25 PM EST | Flash Flood Warning | IND | Decatur, Hancock, Henry, Randolph, Rush | 9 hr |
| Dec 21, 10:32 PM EST | River Flood Warning | IND | Johnson | 3 days |
| Dec 21, 10:32 PM EST | River Flood Warning | IND | Sullivan, Vigo | 6 days |
| Dec 21, 10:32 PM EST | River Flood Warning | IND | Knox, Sullivan | 6 days |
| Dec 22, 1:20 AM EST | Flash Flood Warning | IND | Delaware, Henry, Randolph | 6 hr |
| Dec 22, 12:27 PM EST | River Flood Warning | IND | Daviess, Dubois, Martin, Pike | 8 days |
| Dec 22, 12:27 PM EST | River Flood Warning | IND | Marion | 49 hr |
| Dec 22, 12:27 PM EST | River Flood Warning | IND | Howard | 16 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.